Extensive fixed drug eruption secondary to vancomycin

Pediatr Dermatol. Sep-Oct 2004;21(5):600-2. doi: 10.1111/j.0736-8046.2004.21516.x.

Abstract

Fixed drug eruption is an infrequent but well-known adverse event most commonly associated with antibiotics and nonsteroidal anti-inflammatory medications. We herein describe a second reported instance of vancomycin-induced fixed drug eruption involving an extensive area of the body surface.

Publication types

  • Case Reports

MeSH terms

  • Adolescent
  • Anti-Bacterial Agents / administration & dosage
  • Anti-Bacterial Agents / adverse effects*
  • Diagnosis, Differential
  • Drug Eruptions / diagnosis*
  • Drug Eruptions / etiology
  • Drug Eruptions / pathology
  • Humans
  • Hydrocephalus
  • Male
  • Meningocele
  • Spinal Dysraphism
  • Staphylococcal Infections / drug therapy*
  • Vancomycin / administration & dosage
  • Vancomycin / adverse effects*
  • Ventriculoperitoneal Shunt*

Substances

  • Anti-Bacterial Agents
  • Vancomycin